MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing agent.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during removal of an amplatz ultra-stiff support wire guide, the inner mandril protruded through the coating of the wire guide.Another similar device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information received 01jul2022 confirming that there was no difficulty advancing the wire; and the wire was not removed through a needle during any point of the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation (b)(6) hospital and med ctr (united states) contacted cook (b)(6) 2022 concerning an amplatz ultra-stiff support wire guide (rpn: thsf-35-80-aus; lot# 14018048).The customer stated that on (b)(6) 2022, during removal of the wire guide, a portion of the wire near the distal tip separated.The wire guide was not removed through a needle at any point of the procedure.There was no issue advancing the wire guide as well.No part of the product remained within the patient.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned to cook for evaluation.At 6.5mm from the distal tip a part of the inner wire is protruding.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14318048 had one relevant non-conformance.Five non-conforming wires were scrapped, and all remaining devices in the lot underwent quality control activities such as tensile testing, checking of outer diameter, and checking that there are no surface defects of damage to the wire.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that non-conforming product exists in house or in the field.There are no other complaints on this lot.Based on the device master record, the device history record, and the device failure analysis, cook found no evidence the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_fcwg_rev1.In the warnings section it states: this product is a delicate instrument.Avoid forceful angulation.In the precautions section it states: do not attempt to torque the wire guide.When you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Use only the flexible end as the initial inserted end.Inserting from the rigid end may cause damage to tissue or to the device.Inspect the wire guide for kinks or damage prior to use.In the instructions for use section, it states that after the flushing of the device: 4.) standard wire guide techniques may now be used.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook determined the most likely cause for this failure is component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14462822
Report Number1820334-2022-00949
Device Sequence Number17269188
Product Code DQX
UDI-Device Identifier00827002101685
UDI-Public(01)00827002101685(17)261112(10)14318048
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-80-AUS
Device Lot Number14318048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer07/01/2022
11/17/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/22/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown